MAUDE Adverse Event Report: DAVOL INC., SUB. C.R. BARD, INC. XENMATRIX AB; PORCINE SURGICAL MESH

DAVOL INC., SUB. C.R. BARD, INC. XENMATRIX AB; PORCINE SURGICAL MESH
Catalog Number 1152025
Medical Device Problem Code Insufficient Device Problem Information (3190)
Health Effect - Clinical Code Obstruction/Occlusion (2422)
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Based on the information provided we are unable to determine to what extent the xenmatrix ab may have caused or contributed to the patient's partial bowel obstruction.The patient has a complicated medical history which includes, multiple small bowel obstructions and multiple abdominal surgeries.At this time no conclusion can be made.A review of the manufacturing records was performed and found that the lot was manufactured to specification.Should additional information be obtained, a supplemental emdr will be submitted.Note, emdr's were previously submitted to document the other reported adverse events associated to this patient.Note: the information provided by bard represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant/reporter was unable or unwilling to provide any further patient, product, or procedural details to bard.Remains implanted.
 
Event or Problem Description
The following was reported and is associated with a clinical study.On (b)(6) 2016 at the time of implant the hernia site wound was classified as a class 1 (clean) with no existing infection.The index procedure included a partial mesh (unknown) excision and extensive lysis of adhesions.The unknown mesh was removed due to the extent of the adhesions.The existing hernia repair was performed with a retro-rectus technique without component separation.The hernia defect was measured with a length of 25cm and width of 14cm.The xenmatrix ab graft was trimmed prior to placement.There was a graft overlap of at least 5cm around the hernia defect.The hernia location is listed to have encompassed the subxiphoid, epigastric, umbilical and infraumbilical area.The graft was suture fixated.A surgical drain was placed in the right lower quadrant, recto-rectus space.Following the implant procedure during the time period of (b)(6) 2016 - (b)(6) 2016 the patient was treated for multiple adverse events (dehydration, seroma, abdominal pain, diarrhea) these events have resolved.The patient was hospitalized (b)(6) 2018-(b)(6) 2018 and diagnosed with ileal diverticulitis.This event was assessed as not related to the study device and not related to the procedure.As reported this event has resolved.The patient was hospitalized on (b)(6) 2018-(b)(6) 2018, diagnosed with a partial bowel obstruction.This event has been assessed as possibly device related and possibly procedure related.The patient was treated with a nasogastric tube and gastrografin and the event resolved.

Brand Name
XENMATRIX AB
Common Device Name
PORCINE SURGICAL MESH
Manufacturer (Section D)
DAVOL INC., SUB. C.R. BARD, INC.
100 crossings blvd.
warwick RI 02886
MDR Report Key7626759
Report Number1213643-2018-02099
Device Sequence Number11108517
Product Code PIJ
UDI-Device Identifier00801741074288
UDI-Public(01)00801741074288
Combination Product (Y/N)N
Initial Reporter StateOR
Initial Reporter CountryUS
PMA/510(K) Number
K151177
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2016
Reporter Type Manufacturer
Report Source health professional,other,stu
Initial Reporter Occupation Health Professional
Type of Report Initial
Report Date (Section B) 06/21/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date12/28/2017
Device Catalogue Number1152025
Device Lot NumberHUZL0467
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/05/2018
Initial Report FDA Received Date06/21/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient Weight64